CSN Login
Members Online: 17

Question about CPT-11 + Erbitux

rthornton's picture
rthornton
Posts: 346
Joined: May 2005

Hello everyone.

Well, once again my oncologist decided today that I am too sick to do another chemotherapy cycle. He was uncomfortable with the fact that I have had excessive diarrhea for a week. So, we are stopping the 5FU + Oxaliplatin + Avastin, and after a two week break I will switch to CPT-11 + Erbitux. We are hoping that I will have less side effects from the new treatment.

Also in two weeks I get a new PET/CT scan to see if any cancer has returned. My last scans were clean, yet this time I'm a bit nervous.

Does anyone have experience with this combination of drugs, and if so can they give me an idea what side effects I might experience?

Any info will be appreciated! Thank you,

Rodney

neeliec
Posts: 106
Joined: Mar 2005

Hey, Rodney,
I had to stop treatment too... same reason as you... but it's the camptosar(CPT11) that causes the problem, especially since we do not have a colon to reabsorb water into the "system".... it all comes out, and causes dehydration and maybe worse. My treatments are up in the air, right now. I hope you -- and I-- both find a solution. I've been keeping a record of what foods help contain the waterworks for me. The drs have tried Lomotil which helps for a while. They've given it to me in pill form and will also inject.... but the waterworks still come. keep us posted. blessings!
neelie C

carmen07
Posts: 120
Joined: Apr 2004

Rodney
You may want to ask your Doctor to give you a new blood test called UGT-1A1 (can look on internet will give you info) to see if you have the gene to tolerate the cpt-11. If you don't have the gene you can still have the drug, but it is a new test that helps the doctor adjust the amount of drug you should receive. My hubby is on the CPT-11 erbitux and he experienced excessive diarrhea. They now gave him this blood test and adjusted the meds. He has the gene to tolerate. We have met patients who do not have the gene for CTP-11 and they are still receiving the drug, but have to be watch very closely. Also they have a lower dose and regime.
The drug has work succesful in shrinking a mass for reoccurrence in the pelvis region.
Also everyone is different. Some patients on this treatment do not experience diarrhea at all.
Hope this helps and the best of luck to you.

joanneire
Posts: 75
Joined: Jun 2005

Hi Rodney
My boyfriend was on CPT11 and Erbitux for 3 months following the spread of cancer to his liver in June last. His scans were clear in September and he has switched to Xeloda and Erbitux (now every 2 weeks instead of every week). The Erbitux caused a fairly severe rash, but this was good news as it's an indication that it's working! Antibiotics are pretty effective in countering this. My boyfriend was initially on CPT11 and 5FU (following the initial colon cancer and before the spread) and found that regime more harsh then the CPT 11 and Erbitux. However he's finding the combination of Xeloda and Erbitux even better and apart from a slight rash and occassional tiredness, he's perfect- so perfect that I find myself forgetting that he was ever sick. I hope so much that both his scans and your scans stay clear. Please email me if you have any other specific questions. Best of luck with it! Jo

taraHK
Posts: 1961
Joined: Aug 2003

Hi Rodney,
Sorry - I have no experience with CPT-11 + Erbitux -- but just wanted to say I am sorry you have had this setback. Wishing you the best in sorting out the new regime. Also, thinking of you (and NED!) as you face the upcoming PET/CT.
Tara

goldfinch's picture
goldfinch
Posts: 737
Joined: Oct 2003

Hi Rodney,
I've never been on the erbitux, but i was on camptosar. I had more problems with constipation than with diarrhea while i was on it. Onc says that's unusual, because diarrhea is the more common side effect. Good luck!
Mary

optimist
Posts: 51
Joined: Oct 2005

I have taken four rounds of Erbitux every week and CPT11 every other week and I find that the side effects have been tolerable so far. On the Erbitux weeks, I actually feel better than I have in months. On the Erbitux and Camptosar weeks, I feel tired, depressed and I have some mild nausea. I have just broken out with the Erbitux rash and I'm trying to figure out what to do with it. I get constipation in the beginning of the week followed by diarrhea. Both aren't too bad.

jana11
Posts: 708
Joined: May 2004

Hey Rodney,

I am on the Erbitux and CPT-11. It is going OK. I have a new rash on my trunk that is pretty itchy, but responds to steriod cream - and NO rash on my face - YAHOO!!!

I feel VERY tired after I get the infusion of both drugs. I get Erbitux every week - totally easy. I get CPT-11 on 2 weeks, off 1 week. The week I don't get CPT-11 I feel GREAT.

I have had four infusions and a total of diarrhea for only 2-3 days. It was completely controlled by imodium - and my husband got diarrhea for 1 of those days, so it was probably food poisoning.

I hope you poor body tolerates the new chemo without a problem and that you continue to be NED.

Be well and keep in touch. jana

rthornton's picture
rthornton
Posts: 346
Joined: May 2005

Thanks for the replies. It seems like, as with most medications, the side effects vary considerably from person to person. In any event, I am quite glad to be stopping the 5FU. That was tearing through my system every cycle! I look forward to this break.

Rodney

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network